MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report 2 of 3.
 
Event or Problem Description
It was reported that during a procedure in the left anterior communicating artery, the physician successfully catheterized the aneurysm with a micro catheter.The guide wire was retracted and the first coil was loaded into the micro catheter, but after advancing approximately one or two thirds in the microcatheter shaft, it got stuck in the micro catheter.When the physician tried to pull back the first coil, it detached in the micro catheter and both devices were removed and replaced with similar devices.The same event happened with the second subject coil and micro catheter and the physician removed and replaced them with a third set of replacement devices which also had the same event happen.This caused a 30 minute surgical delay.The physician removed them and replaced with similar devices to complete the procedure without any clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned with an sl-10 and the lot number was confirmed with the packaging returned with the device.On visual & microscope inspection, the proximal contact wire was intact.The coil delivery wire was kinked/bent.The main coil was detached from the delivery wire.The concurrent sl-10 catheter was flushed and blood exited the catheter tip.A patency mandrel was advanced 86 cm into the catheter shaft and would not advance further.The catheter shaft was cut and the main coil was removed.The main coil was found to be stretched.The main coil was further damaged during analysis when cut from the catheter.The distal tip was intact.The suture was intact.On functional testing, the sl-10 catheter was cut to remove the main coil.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, preparation/set-up was performed as per the dfu and continuous flush was maintained for the duration of the procedure.The damage noted to the device would be indicative of the as reported defect.It was seen that the main coil was jammed in the concurrent sl-10 catheter.It was found to be badly stretched and was detached.The delivery wire was also seen to be kinked/bent.Therefore the as reported can be confirmed.The as reported/analyzed 'coil jammed', 'main coil prematurely detached/separated during use' as well as the analyzed 'main coil stretched' will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as analyzed 'coil delivery wire kinked bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
TARGET XL 360 SOFT 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11832972
Report Number3008881809-2021-00208
Device Sequence Number13664414
Product Code HCG
UDI-Device Identifier04546540711533
UDI-Public04546540711533
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberM0036121240
Device Catalogue NumberM0036121240
Device Lot Number21430324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (MICRO CATHETER); EXCELSIOR SL-10 (MICRO CATHETER)
Patient Age65 YR